Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 16, NWS Grand Rapids, MI

November 16, 2014

NWS Grand Rapids, MI issued this gale warning at Nov 16, 2014, 2:53 PM EST. It took effect at Nov 17, 2014, 3:33 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2014, 2:53 PM EST (19:53 UTC)
In effect from
Nov 17, 2014, 3:33 PM EST
Expired
Nov 18, 2014, 2:26 PM EST
In force
23 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WHUS73 KGRR 161953
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
253 PM EST SUN NOV 16 2014

LMZ844>849-170400-
/O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/
/O.UPG.KGRR.GL.A.0008.141117T2100Z-141118T1800Z/
/O.NEW.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
253 PM EST SUN NOV 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...
...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 4 PM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS INTO MONDAY. WINDS THEN 
  BECOMING WEST/NORTHWEST AND INCREASING TO GALES LATE MONDAY THROUGH 
  EARLY TUESDAY. 

* WAVES...3 TO 5 FEET INTO MONDAY. BUILDING TO 6 TO 10 FEET BY
  MONDAY EVENING...AND AS HIGH AS 9 TO 13 FEET MONDAY NIGHT AND
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
8 follow-up statements
990 
WHUS73 KGRR 170154
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EST SUN NOV 16 2014

LMZ844>849-171000-
/O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/
/O.CON.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
854 PM EST SUN NOV 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO 4 PM EST
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS INTO MONDAY. WINDS THEN 
  BECOMING WEST/NORTHWEST AND INCREASING TO GALES LATE MONDAY 
  THROUGH EARLY TUESDAY. 

* WAVES...3 TO 5 FEET INTO MONDAY. BUILDING TO 6 TO 10 FEET BY 
  MONDAY EVENING...AND AS HIGH AS 9 TO 13 FEET MONDAY NIGHT AND 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
757 
WHUS73 KGRR 170822
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 AM EST MON NOV 17 2014

LMZ844>849-171630-
/O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/
/O.CON.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
322 AM EST MON NOV 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST TUESDAY...

* WINDS...WEST 15 TO 25 KNOTS INCREASING TO GALES THIS AFTERNOON
  THROUGH TONIGHT INTO TUESDAY. 

* WAVES...3 TO 5 FEET BUILDING TO 6 TO 10 FEET BY THIS EVENING...
  AND AS HIGH AS 9 TO 13 FEET TONIGHT AND TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
690 
WHUS73 KGRR 171500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EST MON NOV 17 2014

LMZ844>849-172300-
/O.CON.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/
/O.CON.KGRR.GL.W.0016.141117T2100Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1000 AM EST MON NOV 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST TUESDAY...

* WINDS...WEST 30 KNOTS INCREASING TO GALES THIS AFTERNOON
  THROUGH TONIGHT INTO TUESDAY.

* WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET BY THIS EVENING...
  AND AS HIGH AS 9 TO 13 FEET TONIGHT AND TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WDM
195 
WHUS73 KGRR 172033
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 PM EST MON NOV 17 2014

LMZ844>849-180445-
/O.CAN.KGRR.SC.Y.0063.000000T0000Z-141117T2100Z/
/O.EXT.KGRR.GL.W.0016.141117T2033Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
333 PM EST MON NOV 17 2014

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WINDS...INCREASING TO WEST GALES TO 40 KNOTS THIS EVENING...AND
  LASTING INTO TUESDAY.

* WAVES...BUILDING TO AS HIGH AS 10 TO 15 FEET TONIGHT AND TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
673 
WHUS73 KGRR 180143
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
843 PM EST MON NOV 17 2014

LMZ844>849-180945-
/O.CON.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
843 PM EST MON NOV 17 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY...

* WINDS...WEST GALES 35 TO 40 KNOTS OVERNIGHT INTO TUESDAY.

* WAVES...BUILDING TO AS HIGH AS 10 TO 15 FEET OVERNIGHT AND TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
853 
WHUS73 KGRR 180815
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EST TUE NOV 18 2014

LMZ844>849-181615-
/O.CON.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
315 AM EST TUE NOV 18 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...WEST GALES 35 KNOTS TODAY.

* WAVES...AS HIGH AS 9 TO 13 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
125 
WHUS73 KGRR 181549
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 AM EST TUE NOV 18 2014

LMZ844>849-182100-
/O.CON.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1049 AM EST TUE NOV 18 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...WEST GALES 35 KNOTS THIS AFTERNOON BECOMING SOUTHWEST 15
  TO 25 KNOTS TONIGHT THEN WEST TO 30 KNOTS WEDNESDAY.

* WAVES...AS HIGH AS 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET TONIGHT
  AND CONTINUING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WDM
738 
WHUS73 KGRR 181926
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
226 PM EST TUE NOV 18 2014

LMZ844>849-190330-
/O.CAN.KGRR.GL.W.0016.000000T0000Z-141118T2100Z/
/O.NEW.KGRR.SC.Y.0064.141118T1926Z-141121T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
226 PM EST TUE NOV 18 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST TO 30 KNOTS TONIGHT BACKING TO THE SOUTH
  TOWARD MORNING THEN VEERING TO SOUTHWEST BY MIDDAY. .

* WAVES...AS HIGH AS 6 TO 9 THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 16, 12:45 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Nov 16, 12:45 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 PM EST SUN NOV 16 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 330 AM EST SUN NOV 16 2014

UNSEASONABLY COLD WEATHER WILL CONTINUE THROUGH THE UPCOMING WEEK
WITH SEVERAL MORE CHANCES FOR ACCUMULATING SNOW. LAKE EFFECT SNOW
SHOWERS WILL CONTINUE TO DEVELOP TODAY AND ANOTHER LOW PRESSURE
SYSTEM AND COLD FRONT WILL BRING MORE SNOW SHOWERS TONIGHT. WINDY
AND UNSEASONABLY COLD WEATHER IS ANTICIPATED EARLY TO MIDWEEK WITH
LAKE EFFECT SNOW SHOWERS.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM EST SUN NOV 16 2014

SW FLOW LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP THROUGH
THE DAY WITH H8 TEMPS DOWN AROUND -11 TO -12 C AND DEEP LOW TO MID
LEVEL MOISTURE IN PLACE ALONG WITH SOME WEAK TO MODERATE LIFT UP
INTO THE DGZ. NO CHANGES TO OUR ONGOING WINTER HEADLINES ARE
NECESSARY EARLY THIS MORNING WITH KGRR RADAR TREND AND SFC OBS
SHOWING SNOW ACROSS THE ADVISORY AREA.

LOW PRESSURE TRACKING SE THROUGH THE NORTHERN GREAT LAKES REGION
AND A COLD FRONT WILL BRING MORE SNOW SHOWERS TONIGHT WITH LIGHT
ADDITIONAL ACCUMULATIONS.

IT WILL BECOME WINDY MONDAY AS WEST WINDS RAMP UP TO 20 TO 30
MPH. WEST FLOW LAKE EFFECT SNOW SHOWERS WILL BECOME WIDESPREAD
WITH DEEP MOISTURE IN PLACE AND AS H8 TEMPS FALL TO -16 C MONDAY
AFTERNOON AND EVENING.

THE SAME GENERAL WX PATTERN WILL CONTINUE MONDAY NIGHT THROUGH
TUESDAY WITH UNSEASONABLY COLD AND BREEZY TO WINDY CONDITIONS AND
WEST TO WNW FLOW LAKE EFFECT SNOW SHOWERS. ADDITIONAL LAKE EFFECT
SNOW ACCUMULATIONS ARE LIKELY MONDAY THROUGH TUESDAY WITH
HAZARDOUS TRAVEL CONDITIONS ANTICIPATED ACROSS MUCH OF OUR AREA.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 330 AM EST SUN NOV 16 2014

DEEP UPPER TROUGHING IS IN PLACE ACROSS THE GREAT LAKES REGION TO
BEGIN THE LONG TERM TUESDAY NIGHT. IT REMAINS IN PLACE INTO FRIDAY.
AIR WILL BE PLENTY COLD ENOUGH FOR THE LAKE EFFECT SNOW TO CONTINUE
TUESDAY NIGHT THROUGH FRIDAY. LIKE THE ECMWF/S SOLUTION IN KEEPING
THE UPPER TROUGH AND COLD AIR A LITTLE LONGER. THE GFS LIFTS IT OUT
A BIT QUICKER.

LAKE SNOWS SHOULD CONTINUE PRETTY MUCH UNABATED THROUGH THE WORK
WEEK OR THROUGH FRIDAY IT APPEARS. MULTIPLE SHORTWAVES WILL BE
ROTATING THROUGH THE UPPER FLOW WHICH WILL ENHANCE LAKE EFFECT AT
TIMES BY PROVIDING SYNOPTIC SCALE LIFT. THESE LOOK TO SWING THROUGH
WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY. IT WILL REMAIN COLD
THROUGH THE END OF THE WEEK.

THE PATTERN SHIFTS TO MORE OF A ZONAL FLOW AS WE HEAD INTO NEXT
WEEKEND WITH A MODERATION IN 850MB TEMPS TO ABOVE ZERO C. LAKE
EFFECT SHOULD END WITH A WARMER LOOKING SYSTEM FOR NEXT WEEKEND.
WARMING UP ENOUGH FOR RAIN THOUGH IS STILL A QUESTION MARK. GFS
IMPLIES WARMER...BUT GIVEN THE PATTERN THIS WEEK I HAVE DOUBTS AS TO
WARMING ENOUGH FOR RAIN NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1245 PM EST SUN NOV 16 2014

TRENDS IN CONDITIONS ASSOCIATED WITH LAKE EFFECT SNOW SHOWERS IS
THE MAIN FOCUS OF THE 18Z FCSTS. BAND OF SNOW SHOWERS ORIENTED
FROM WSW TO ENE IS CURRENTLY IMPACTING MAINLY THE KGRR TERMINAL
WITH MUCH BETTER CONDITIONS ON EITHER SIDE OF THIS AT THE
REMAINING SITES. WE EXPECT THE BETTER SNOW SHOWERS WILL TRANSITION
TO MORE OF A SSW ORIENTATION AND WILL IMPACT THE KMKG TERMINAL
MORE SO LATER THIS AFTERNOON WITH IFR CONDITIONS AND BELOW LIKELY THERE.
THE OTHER SITES WILL LIKELY SEE IMPROVING CONDITIONS.

A BAND OF SNOW SHOWERS IS EXPECTED TO SHIFT THROUGH THE AREA FROM
THE WEST TO EAST OVERNIGHT TONIGHT INTO THE MORNING HOURS
TOMORROW. THIS WILL PRODUCE A FEW HOURS OF MVFR CONDITIONS INLAND
WITH IFR CONDITIONS CLOSER TO THE LAKE. A BRIEF BREAK IN THE SNOW
SHOWERS WILL OCCUR LATE MON MORNING BEFORE LAKE EFFECT PICKS UP
TOWARD THE END OF THE PERIOD AND WIND GUSTS INCREASE INTO THE
20-30 KNOT RANGE.

&&

.MARINE...
ISSUED AT 947 AM EST SUN NOV 16 2014

WE HAVE ISSUED A GALE WATCH FOR THE PERIOD FROM LATE MONDAY
THROUGH 18Z TUE FOR THE ENTIRE NEARSHORE AREA. WE WILL BE KEEPING
THE SMALL CRAFT ADVISORY IN EFFECT UNTIL THE GALE WATCH BECOMES
VALID.

LATEST DATA CONTINUES TO INDICATE THAT THE STRONG COLD AIR
ADVECTION MOVING IN OVER THE WARMER WATERS HAS A VERY GOOD
POTENTIAL TO MIX DOWN GALES BEGINNING TOWARD MON EVENING AND
LASTING THROUGH TUE MORNING.

&&

.HYDROLOGY...
ISSUED AT 330 AM EST SUN NOV 16 2014

NO HYDRO ISSUES ANTICIPATED DUE TO UNSEASONABLY COLD WEATHER
THROUGH THE UPCOMING WEEK AND ALL PCPN WILL FALL IN THE FORM OF
SNOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ037-
     038-043-044-050-051-056>058-064-065-071.

LM...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR
     LMZ844>849.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR LMZ844>849.

&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...DUKE
AVIATION...NJJ
HYDROLOGY...LAURENS
MARINE...NJJ
Hazardous weather outlook, Nov 16, 7:29 AM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 AM EST SUN NOV 16 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-171230-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
729 AM EST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY AND TONIGHT WITH
ADDITIONAL ACCUMULATIONS ACROSS WESTERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MARKED INCREASE IN BOTH LAKE EFFECT SNOW AND WIND WILL OCCUR
STARTING MIDDAY MONDAY LASTING INTO MUCH OF THE DAY ON TUESDAY. THE
COMBINATION OF WIND AND HEAVY LAKE EFFECT SNOW DURING THIS TIME
FRAME WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DUE TO LIMITED
VISIBILITIES AND SNOW COVERED AND SLIPPERY ROADS. THESE CONDITIONS
WILL AFFECT MUCH OF THE AREA. THE MONDAY EVENING COMMUTE AS WELL
AS THE TUESDAY MORNING COMMUTE WILL BE AFFECTED BY POOR TRAVEL
CONDITIONS. WIND CHILLS WILL DROP INTO THE SINGLE DIGITS MONDAY
NIGHT AND TUESDAY. COLD CONDITIONS AND CONTINUING LAKE EFFECT
SNOW ARE EXPECTED MUCH OF THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-171230-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
729 AM EST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALLER CRAFT WILL EXIST BOTH TODAY AND
TONIGHT ON LAKE MICHIGAN WITH WAVES IN THE 3 TO 6 FOOT RANGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS WILL DETERIORATE FURTHER ON LAKE MICHIGAN MONDAY INTO
TUESDAY WITH WAVES PUSHING TOWARDS 10 FEET INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 16, 10:19 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 AM EST SUN NOV 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SOUTH HAVEN             42.40N 86.27W
11/16/2014  M4.0 INCH        VAN BUREN          MI   CO-OP OBSERVER

&&

EBW
Local storm report, Nov 16, 11:23 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 AM EST SUN NOV 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     SNOW             5 NNE ORANGEVILLE       42.61N 85.49W
11/16/2014  M5.0 INCH        BARRY              MI   PUBLIC

            TOTAL SNOWFALL IN YANKEE SPRINGS.

&&

EBW
Local storm report, Nov 16, 12:12 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EST SUN NOV 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             3 SE JENISON            42.88N 85.79W
11/16/2014  M2.5 INCH        OTTAWA             MI   BROADCAST MEDIA

            SNOW DURATION 18 HOURS.

&&

EBW
Local storm report, Nov 16, 12:13 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1213 PM EST SUN NOV 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             GRAND RAPIDS            42.96N 85.66W
11/16/2014  M3.5 INCH        KENT               MI   BROADCAST MEDIA

&&

EBW
Local storm report, Nov 16, 1:28 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
128 PM EST SUN NOV 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             3 ENE KENTWOOD          42.89N 85.54W
11/16/2014  M3.0 INCH        KENT               MI   OFFICIAL NWS OBS

            CO-OP OBSERVER STATION NWS FORECAST OFFICE
            GRAND RAPIDS /GRRM4/ SNOW DURATION 24 HOURS.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Nov 16, 2:02 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
202 PM EST SUN NOV 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             1 NNE FREMONT           43.47N 85.94W
11/16/2014  M3.9 INCH        NEWAYGO            MI   PUBLIC

            STORM TOTAL SNOWFALL THROUGH 1 PM.

&&

EBW

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 9:39 AM ESTGale WatchGRR5 hr
Nov 16, 2:47 PM ESTWinter Storm WatchGRRAllegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 8 more12 hr

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.